Institutos Universitarios

Gustavo Adolfo Muñoz Fernández

 

 

 

 

Bio

I obtained my degree in Mathematics in 1994, and in Physics in 2001. PhD in Mathematics in 1999. Postdoctoral researcher in Kent State University (KSU) in 2001 besides several other stays in KSU (1997 and 1997) and in National Technical University Athens (1998). Academic visitor of the Institut Henri Poincaré (Paris, France) in 2007 and the Renyi Institute for Mathematics (Budapest, Hungary) in 2003. I became an Associate Professor in 2010 and a Full Professor in 2022. Currently, I am the Academic Secretary of the IMI, responsibility that I hold since March 2018.

 

Research interests

Until January 2022 I have authored or coauthored 63 papers in journals of the JCR about the following topics: Polynomial Inequalities in Banach spaces, including the polynomial Bohnenbust-Hille Inequality, Berstenin and Markov type inequalities, unconditional constants in polynomial spaces, polarization constants and other related inequalities. Geometry of Banach spaces of Polynomials. Algebraic genericity: Study of lineability, algebrability and spaceability problems. Mathematical modeling.

  

Latest Publications

  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, J. C. Rodrigo-Chocano, J. B. Seoane-Sepúlveda, A. Weber. A population structure-sensitive mathematical model assessing the effects of vaccination during the third surge of COVID-19 in Italy. Journal of Mathematical Analysis and Applications. 2022, Article number 125975. Link.
  • M. Fenoy, G. A. Muñoz-Fernández, J. R. Pareja Monturiol, J. B. Seoane-Sepúlveda. Healthy versus congestive heart failure patients — An approach via the Hurst parameter. Communications in Nonlinear Science and Numerical Simulation. 2021, 103, Article number 106004. https://doi.org/10.1016/j.cnsns.2021.106004
  • Jiménez-Rodríguez, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes. Geometry of spaces of homogeneous trinomials on R2Banach Journal of Mathematical Analysis. 2021, 15, 4, Article number 61. https://doi.org/10.1007/s43037-021-00144-8
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Injectiveness and discontinuity of multiplicative convex functions. Mathematics. 2021, 9(9), Article number 1035. https://doi.org/10.3390/math9091035
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Generalizing Multiplicative Convex Functions. Journal of Convex Analysis. 2021, 28, 3. Link.
  • G. A. Muñoz-Fernández, J. M. Seoane, J. B. Seoane-Sepúlveda. A SIR-type model describing the successive waves of COVID-19. Chaos, Solitons and Fractals. 2021, 144, Article number 110682. https://doi.org/10.1016/j.chaos.2021.110682
  • L. Bernal-González, H. J. Cabana, D. García, M. Maestre, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. A new approach towards estimating the n-dimensional Bohr radius. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas. 2021, 115, 2, Article number 44. https://doi.org/10.1007/s13398-020-00986-1
  • J. Fernández-Sánchez, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Obtaining algebrability in subsets of real functions. Publ. Math. Debrecen. 2020, 96, 1-2, 231–244. https://doi.org/10.5486/PMD.2020.8660
  • G. Araújo, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Sharp Bernstein inequalities using convex analysis techniques. Math. Inequal. Appl. 2020, 23, 2, 725–750. https://doi.org/10.7153/mia-2020-23-61
  • L. Bernal-González, G. A. Muñoz-Fernández, D. L.Rodrí­guez-Vidanes, J. B. Seoane-Sepúlveda. A complete study of the geometry of 2-homogeneous polynomials on circle sectors. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas. 2020, 114 (3), art. no. 160. DOI: https://doi.org/10.1007/s13398-020-00892-6
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Describing Multiplicative Convex Functions. Journal of Convex Analysishttp://www.heldermann-verlag.de/jca/jca27/jca2081-a.pdf
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. On the dimension of subspaces of continuous functions attaining their maximum finitely many times. Trans. Amer. Math. Sochttps://doi.org/10.1090/tran/8054 
  • L. Bernal-González, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Algebraic genericity within the class of sup-measurable functions. J. Math. Anal. Appl. 483 (2020), no. 1, 123576. https://doi.org/10.1016/j.jmaa.2019.123576 
  • G. Araujo, P. H. Enflo, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepulveda. Quantitative and qualitative estimates on the norm of products of polynomials. Israel Journal of Mathematics. 2020, 236 (2), 727-745. DOI: https://doi.org/10.1007/s11856-020-1987-y
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-FernándezJ. B. Seoane-Sepúlveda. Ordering among the topologies induced by various polynomial norms. Bull. Belg. Math. Soc. Simon Stevin 26 (2019), 481–492. https://doi.org/doi:10.36045/bbms/1576206349
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-FernándezJ. B. Seoane-Sepúlveda. Universality of sequences of operators related to Taylor series. J. Math. Anal. Appl. 474 (2019), no. 1, 480–491.  https://doi.org/10.1016/j.jmaa.2019.01.056
  • L. Bernal-González, P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. On inequalities for convex functions. J. Convex Anal.  26  (2019),  no. 2, 437--448
  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, E. Sáez-Maestro, J. B. Seoane-Sepúlveda,  “The convolution of two differentiable functions on the circle need not be differentiable”,  Rev Mat Complut 32, Issue 1 (2019),  pp 187-193. https://doi.org/10.1007/s13163-018-0274-5
  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, E. Sáez-Maestro, J. B. Seoane-Sepúlveda. Algebraic genericity and the differentiability of the convolution. J. Approx. Theory 241 (2019), 86–106. https://doi.org/10.1016/j.jat.2019.01.002 
  • A. Bonilla, G. A. Muñoz-Fernández, J. A. Prado-Bassas, J. B. Seoane-Sepúlveda. Hausdorff and Box dimensions of continuous functions and lineability. Linear and Multilinear Algebra. Published online: 06 May 2019 https://doi.org/10.1080/03081087.2019.1612832 

Contact details

gustavo_fernandez@mat.ucm.es 

 

G. A. Muñoz Fernández and J. B. Seoane. Fundamentos y problemas resueltos de Teoría cualitativa de ecuaciones diferenciales. Editorial Paraninfo, 2017.
ISBN: 978-84-283-4057-1